Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 113, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jul 1, 2011, 7:02 AM CDT for Ford County, Iroquois County, Livingston County, Illinois. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2011, 7:02 AM CDT (12:02 UTC)
- Expired
- Jul 1, 2011, 7:30 AM CDT
- In force
- 28 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ford County, IL, Iroquois County, IL, Livingston County, IL
The radar
The Lincoln radar (KILX), 108 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 7:07 AM CDT | HAIL 0.5 | Chatsworth, IL | ESTIMATED MARBLE SIZED HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -303 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.8
The text
As transmitted, in the capitals the NWS used until 2016.
988 WUUS53 KLOT 011202 SVRLOT ILC053-075-105-011315- /O.NEW.KLOT.SV.W.0113.110701T1202Z-110701T1315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 702 AM CDT FRI JUL 1 2011 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL FORD COUNTY IN EAST CENTRAL ILLINOIS... SOUTHWESTERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS... SOUTHEASTERN LIVINGSTON COUNTY IN CENTRAL ILLINOIS... * UNTIL 815 AM CDT * AT 657 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FORREST...OR 8 MILES EAST OF FAIRBURY...AND MOVING SOUTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... STRAWN...THAWVILLE...SIBLEY...ROBERTS...MELVIN AND LODA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4051 8797 4052 8844 4072 8848 4083 8824 TIME...MOT...LOC 1202Z 340DEG 11KT 4071 8835 WIND...HAIL 60MPH 1.00IN $$ RATZER
2 follow-up statements
021 WWUS53 KLOT 011219 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 719 AM CDT FRI JUL 1 2011 ILC053-075-105-011315- /O.CON.KLOT.SV.W.0113.000000T0000Z-110701T1315Z/ IROQUOIS IL-LIVINGSTON IL-FORD IL- 719 AM CDT FRI JUL 1 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL FORD...SOUTHEASTERN LIVINGSTON AND SOUTHWESTERN IROQUOIS COUNTIES UNTIL 815 AM CDT... AT 715 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHATSWORTH...OR 8 MILES SOUTHWEST OF PIPER CITY...MOVING SOUTHEAST AT 10 MPH. IN ADDITION...AT 707 AM CDT...MARBLE SIZED HAIL WAS REPORTED IN CHATSWORTH WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SIBLEY...THAWVILLE...ROBERTS...MELVIN AND LODA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4069 8847 4075 8817 4051 8797 4052 8844 TIME...MOT...LOC 1218Z 336DEG 8KT 4068 8831 WIND...HAIL 60MPH 1.00IN $$ SHEA
723 WWUS53 KLOT 011230 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 730 AM CDT FRI JUL 1 2011 ILC053-075-105-011239- /O.CAN.KLOT.SV.W.0113.000000T0000Z-110701T1315Z/ IROQUOIS IL-LIVINGSTON IL-FORD IL- 730 AM CDT FRI JUL 1 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FORD...SOUTHEASTERN LIVINGSTON AND SOUTHWESTERN IROQUOIS COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4069 8847 4075 8817 4051 8797 4052 8844 TIME...MOT...LOC 1229Z 336DEG 8KT 4066 8830 $$ SHEA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 5:31 AM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 1, 5:31 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
531 AM CDT FRI JUL 1 2011
.DISCUSSION...
345 AM CDT
THE FORECAST TODAY IS ONE OF THOSE TRICKY FORECASTS WHERE A LOT OF
LITTLE THINGS CAN GO COME INTO PLAY AND MAKE OR BREAK A FEW FORECAST
POINTS. THE TWO MAIN AREAS OF CONCERN ARE THE MORNING THUNDERSTORM
POTENTIAL AND THE SECOND AND MUCH MORE HAZARDOUS AREA IS THE
OPPRESSIVE HEAT POTENTIAL THIS AFTERNOON.
TO BEGIN...THE POTENTIAL OUT OF THE GATE IS WHAT IS A LITTLE
DIFFICULT TO GRASP AS MODEL PERFORMANCE HAS BEEN LESS THAN STELLAR.
ALL OF THE FORECAST MODELS ARE SUGGESTING THAT THE EASTERN HALF OF
THE CWA SHOULD SEE A PRETTY SIGNIFICANT COVERAGE OF THUNDERSTORMS
THIS MORNING...ROLLING THROUGH FROM NORTH TO SOUTH IN SIMILAR
FASHION TO THE CONVECTION THAT MOVED THROUGH LAST NIGHT.
IT IS HARD TO GO AGAINST GUIDANCE BUT AT THIS POINT BUT AM HAVING
SEEING IT HAPPEN FOR ANY LOCATIONS IN ILLINOIS. PRESENTLY...THE
MAIN H50 RIDGE AXIS STRETCHES FROM ROUGHLY NORTHERN MISSOURI
THROUGH THE EXTREME NORTHEASTERN TIP OF MINNESOTA...AND WILL
CONTINUE TO PIVOT TO THE EAST...PUTTING MOST OF NORTHERN ILLINOIS
DIRECTLY UNDER IT WITH HEIGHTS RISING. HAD I BOUGHT OFF ON WHAT
THE MODELS WERE SAYING...WE SHOULD SEE A NICE RIPPLE IN THE FLOW
RIDING ACROSS THE RIDGE ACROSS WISCONSIN AND SOUTHEAST...WITH
CONVECTION ALREADY FIRING AND TRANSITIONING IN OUR GENERAL
DIRECTION. INSTEAD...THERE ARE SOME SHOWERS ACROSS WESTERN
WISCONSIN/SOUTHEASTERN MINNESOTA THAT ARE ALONG THE NOSE OF THE
LLJ AND IN A NICE WARM ADVECTION REGION...BUT THE SHOWERS LOOK
MORE IMPRESSIVE ON RADAR AND REALLY ARENT DOING MUCH IF ANYTHING
AT THE GROUND...AND SHOULD GRADUALLY WEAKEN AS THE LLJ WEAKENS
INTO THE MORNING HOURS. AT THIS POINT WILL GO AGAINST EVERYTHING
AND ONLY HAVE A MINIMAL CHANCE FOR THE OFF CHANCE OF SOMETHING
THIS MORNING...THOUGH THE BEST INKLING IS THAT ILLINOIS COUNTIES
WILL BE COMPLETELY DRY. BY THE AFTERNOON...CHANCES WILL SHIFT EAST
OF THE AREA AND THE MAIN H85 THERMAL RIDGE WILL SLIDE CLOSER TO
OUR NORTHWESTERN COUNTIES. STILL EXPECT THE BRUNT SHOWER OF THE
ACTIVITY TO STAY JUST EAST OF THE CHICAGO METRO. THE PRESENT
ACTIVITY ACROSS THE LAKE AND NORTHWESTERN INDIANA TO CONTINUE ITS
SOUTHERLY AND OVERALL EASTERLY MOVEMENT. IT DOES ALSO LOOK LIKE
THE 06Z GUIDANCE IS COMING INTO AGREEMENT WITH THIS THINKING AND
THE LATEST /06Z/ NAM HAS BACKED OFF CONSIDERABLY...SHIFTING THE
FOCUS EAST.
THIS AFTERNOON...NOT THOROUGHLY CONVINCED WE WILL SEE THE MID
TO UPPER 90S FOR THE HIGHS TODAY...THOUGH AM FULLY CONFIDENT THAT
ANY/ALL RECORDS WILL REMAIN INTACT. SPC SREF PLUMES HAVE BEEN SLOWLY
TRENDING UPWARDS...BUT STILL CONSIDERABLY WELL BELOW THE RUNNING
FORECAST HIGHS. THERE ARE A FEW MEMBERS THAT ARE SUGGESTING MID
90S...BUT ALMOST WONDER IF WE WILL SEE HIGHS IN THE 91 TO 94 DEGREE
RANGE ACROSS THE CHICAGO METRO...AND DID HEDGE IN THAT DIRECTION
SLIGHTLY. MORNING DEWPOINTS ACROSS CHICAGOLAND ARE ALREADY IN THE
MIDDLE 60S...WITH THE GAMUT OF 70S ACROSS IOWA. THAT AIRMASS WILL
STEADILY SHIFT ACROSS THE REGION...AND DESPITE THE TRENDING BACK
OF TEMPS...DID NUDGE THE DEWPOINTS UP REGION WIDE INTO THE
AFTERNOON. WE MAY SEE SOME DRYING IN THE AFTERNOON...BUT STILL
THINK THAT WITH THE LOWER TO MID 90S...COUPLED WITH LOWER TO
MIDDLE 70 DEWPOINTS /OR POTENTIALLY HIGHER/ WILL YIELD APPARENT
TEMPS THAT FLIRT WITH OR CROSS ADVISORY CRITERIA. OVERNIGHT WILL
STILL BE CONSIDERABLY WARM...ESPECIALLY ACROSS THE URBAN HEAT
ISLAND OF CHICAGO. NOT CONCERNED ABOUT ANY NEED TO UPGRADE TO AN
EXCESSIVE HEAT WARNING DUE TO THE DURATION OF THE EXCESSIVE HEAT.
THERE WILL BE RESPITE FOR THE HEAT COMING LATER THIS WEEKEND AS A
WEAK COLD FRONT IS PROGGED TO SLIDE THROUGH SATURDAY EVENING. DOES
NOT LOOK THE FRONTAL PASSAGE WILL BE ACCOMPANIED BY ANY WIDESPREAD
THUNDERSTORM ACTIVITY...SO HAVE MAINTAINED JUST A LOW CHANCE POP.
STILL EXPECT SUMMER-LIKE HIGHS IN THE 80S THROUGH THE WEEK...BUT
THE LOWER DEWPOINT AIRMASS WILL MAKE IT MUCH MORE COMFORTABLE.
FLOW ALOFT WILL THEN FLATTEN SOME AND BECOME SOMEWHAT ZONAL...AND
LONG RANGE GUIDANCE SENDS RIPPLES THROUGH THE FLOW LATER INTO THE
WEEK. WILL INTRODUCE SOME SLIGHT CHANCE WORDING MIDWEEK AND
ON...THOUGH IT IS DIFFICULT THIS FAR TO HAVE HIGH CONFIDENCE IN
ANY OF THE TIMING.
SHEA
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 10Z...
* TSRA CHANCES THIS MORNING.
LENNING
//DISCUSSION...UPDATED 10Z...
THUNDERSTORM ACTIVITY SO FAR HAS BEEN EVOLVING SOMEWHAT AS
ANTICIPATED. NO NEW DEVELOPMENT WAS EXPECTED OVERNIGHT NEAR THE
TERMINALS...BUT BY MORNING MULTIPLE FORECAST MODELS WERE SHOWING A
NEW BAND OF TSRA MOVING THROUGH THE AREA DURING THE BUSY 12Z TO
15Z PERIOD. THESE STORMS HAVE IN FACT DEVELOPED...BUT THE
STRONGEST ONES HAVE BEEN FOLLOWING THE TREND SUGGESTED BY THE
MODELS OF STAYING JUST EAST OF THE AREA. THUS THEY STILL ARE NOT
DEPICTED IN THE TAFS. HOWEVER...ANOTHER BAND OF SHOWERS AND
ISOLATED TSRA HAS APPEARED ACROSS WISCONSIN AND IS MOVING SLOWLY
SOUTH. IF THIS HOLDS TOGETHER THEY MIGHT REACH THE CHICAGO
TERMINALS IN THE 14Z TO 17Z TIMEFRAME...A BIT LATER THAN
PREVIOUSLY THOUGHT.
LENNING
//ORD AND MDW CONFIDENCE...UPDATED 10Z...
* LOW TO MEDIUM CONFIDENCE ON TSRA COVERAGE THIS MORNING.
LENNING
//OUTLOOK FOR ORD/MDW FOR 12Z SATURDAY-12Z THURSDAY...UPDATED 00Z...
SATURDAY...CHANCE OF TSRA. AFTERNOON COLD FRONT/WIND SHIFT.
SUNDAY...VFR.
MONDAY...VFR.
TUESDAY...CHANCE OF TSRA.
WEDNESDAY...CHANCE OF TSRA. CMS
&&
.MARINE...
304 AM CDT
SURFACE RIDGE OF HIGH PRESSURE CONTINUES TO WEAKEN AND DRIFT EAST
OVER THE MIDDLE ATLANTIC REGION...ALLOWING A FRONTAL BOUNDARY TO
LIFT NORTHEAST ACROSS THE WESTERN LAKES. BEHIND THIS FRONTAL
BOUNDARY WAS AN ELEVATED RIDGE OF HIGH PRESSURE...WHICH WILL ALLOW
FLOW TO BE SOUTHERLY AND POSSIBLY APPROACH SMALL CRAFT CONDITIONS.
CONFIDENCE IN WIND GUSTS EXCEEDING 24KT IS VERY LOW AT THIS TIME. SO
WILL CONTINUE WITH NO MARINE HEADLINES. THEN AN AREA OF LOW PRESSURE
PUSHES EAST INTO ONTARIO EARLY SATURDAY WITH A TRAILING COLD FRONT.
THIS COLD FRONT IS POISED TO SLIDE EAST ACROSS LAKE MICHIGAN
SATURDAY MORNING. THEN A BROAD RIDGE OF HIGH PRESSURE WILL BUILD
INTO THE CENTRAL PLAINS SATURDAY AND SUNDAY AND PROVIDING A BRIEF
PERIOD OF WEST TO NORTHWEST WINDS.
BEACHLER
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...HEAT ADVISORY...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-ILZ023-
ILZ032...NOON FRIDAY TO MIDNIGHT SATURDAY.
IN...HEAT ADVISORY...INZ001...NOON FRIDAY TO MIDNIGHT SATURDAY.
LM...NONE.
&&Hazardous weather outlook, Jul 1, 4:40 AM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 440 AM CDT FRI JUL 1 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 020945- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 440 AM CDT FRI JUL 1 2011 /540 AM EDT FRI JUL 1 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR SCATTERED THUNDERSTORM ACTIVITY TO CONTINUE THIS MORNING. THE STORMS SHOULD DIMINISH BY THE EARLY AFTERNOON. THE THREAT FOR SEVERE THUNDERSTORMS WILL BE LOW. HIGH TEMPERATURES ARE EXPECTED TO REACH INTO THE MIDDLE 90S TODAY. IN COMBINATION WITH DEW POINTS IN THE LOWER 70S...HEAT INDEX VALUES AROUND 105 ARE EXPECTED BY THE AFTERNOON...MAINLY NORTH AND WEST OF A LINE FROM PONTIAC TO CHICAGO WITH VALUES AROUND 100 ELSEWHERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COLD FRONT WILL BRING ADDITIONAL CHANCES FOR THUNDERSTORMS LATE TONIGHT FOR AREAS ACROSS NORTHWESTERN ILLINOIS. THERE WILL THEN BE PERIODIC CHANCES FOR ADDITIONAL THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA FROM SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-020945- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 440 AM CDT FRI JUL 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS THIS MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS SATURDAY...AND AGAIN SUNDAY NIGHT THROUGH WEDNESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-020945- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 440 AM CDT FRI JUL 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS THIS MORNING. GUSTY SOUTHWEST WINDS MAY APPROACH SMALL CRAFT LEVELS LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS SATURDAY...AND AGAIN SUNDAY NIGHT THROUGH WEDNESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO SHEA
In the hours before
Special weather statement, Jul 1, 3:11 AM CDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
311 AM CDT FRI JUL 1 2011
INZ001-002-010830-
LAKE IN-PORTER IN-
311 AM CDT FRI JUL 1 2011
...SPECIAL WEATHER STATEMENT...
AT 306 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM 3 MILES NORTHWEST OF LAKE STATION...MOVING SOUTH AT
30 MPH.
NICKEL SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF
MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HOBART... NEW CHICAGO... LAKE STATION...
GARY... PORTAGE... OGDEN DUNES...
WHEELER... MERRILLVILLE... CROWN POINT...
LAKES OF THE FOUR SEASONS... BOONE GROVE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL
CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES...VIADUCTS...
UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4131 8737 4163 8742 4163 8734 4163 8733
4163 8722 4163 8721 4163 8718 4135 8707
BEACHLERSpecial weather statement, Jul 1, 3:31 AM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 331 AM CDT FRI JUL 1 2011 ILZ022-023-033-INZ001-002-010-011-010915- IROQUOIS IL-JASPER IN-KANKAKEE IL-LAKE IN-NEWTON IN-PORTER IN-WILL IL- 331 AM CDT FRI JUL 1 2011 ...SPECIAL WEATHER STATEMENT... AT 329 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LAKE DALECARLIA...MOVING SOUTH AT 35 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LAKE DALECARLIA... CEDAR LAKE... CROWN POINT... HEBRON... LAKES OF THE FOUR SEASONS... LOWELL... FOREST CITY... DE MOTTE... THAYER... SUMAVA RESORTS... LAKE VILLAGE... ROSELAWN... PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES... VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4078 8728 4084 8791 4144 8748 4140 8713 BEACHLER
Local storm report, Jul 1, 6:42 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
642 AM CDT FRI JUL 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM HAIL 4 E MERRILLVILLE 41.47N 87.25W
07/01/2011 E1.50 INCH LAKE IN COCORAHS
MINOR LEAF DAMAGE. 0.33 RAINFALL
&&
CMLocal storm report, Jul 1, 6:47 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
647 AM CDT FRI JUL 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM HAIL LAKES OF THE FOUR SEASO 41.41N 87.22W
07/01/2011 E1.00 INCH PORTER IN COCORAHS
THE HAIL STARTED AT 1/2 INCH SIZE WITHOUT RAIN. THEN IT
SLACKED OFF. THEN THE LARGER HIAL OF 3/4 TO 1 INCH FELL
WITH A LITTLE RAIN, CAME DOWN VERY HARD. FINALLY THE 1/2
INCH HAIL WITH HEAVY RAIN.
&&
CMThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:14 PM CDT | Special Marine Warning | LOT | 61 min | |
| Jun 30, 7:58 PM CDT | Special Marine Warning | LOT | 2 hr | |
| Jun 30, 8:21 PM CDT | Severe Thunderstorm Warning | LOT | Lake | 24 min |
| Jun 30, 8:23 PM CDT | Special Marine Warning | LOT | 113 min | |
| Jun 30, 8:35 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Lake | 55 min |
| Jun 30, 8:41 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Will | 64 min |
| Jun 30, 9:19 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee, Will | 41 min |
| Jun 30, 9:35 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Will | 55 min |
| Jun 30, 10:15 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee, Will | 45 min |
| Jul 1, 7:43 AM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 48 min |
| Jul 1, 10:36 AM CDT | Small Craft Advisory | LOT | 11 hr | |
| Jul 1, 12:54 PM CDT | Special Marine Warning | LOT | 66 min | |
| Jul 1, 1:14 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 42 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.